Just a piece of medications advice...

Discussion in 'The Watercooler' started by Abbey, Aug 3, 2007.

  1. Abbey

    Abbey Spork Queen

    Don't ever quit an anti-depressant cold turkey. :smile: The past two weeks have been nothing short of h*ll.

  2. flutterbee

    flutterbee Guest

    I'm so sorry to hear that, Abbey. I hope you feel better soon. :angel: What medication were you on and what kind of symptoms are you experiencing?

    I know if I miss more than one dose of my lexapro I get an odd vertigo type thing - severe enough that I lose my balance while walking. I don't ever plan on stopping the lexapro, but if I did I'd have to wean off.
  3. Hound dog

    Hound dog Nana's are Beautiful


    Oh, my! I'm so sorry for you. I had to do that once due to no money. Definately a nitemare.

    I hope most of the symptoms have passed.

  4. Abbey

    Abbey Spork Queen

    I was on Zoloft. Oddly enough, the only downside I felt from it was a complete lack of intimacy. When you're depressed...and that's about the only good thing you have going...I made a choice; evidently not the right choice.

    Side effects were not good. I had brain tremors (hard to describe) and complete muscle spasms. Sometimes I found it hard to even hold my weight when I walked. My knees just seemed to buckle. I have several bruises to support that. :wink:

    I have such lack of faith in the doctors I've seen that I made the WRONG choice to just do it on my own. Hopefully it will come to an end soon.

    Another life lesson.

  5. DDD

    DDD Well-Known Member

    Glad you're on the mend. Don't you just HATE life lessons! DDD
  6. Suz

    Suz (the future) MRS. GERE

    "Electric Zaps" in your brain, Abbey? My exboss had that for weeks after going cold turkey off an AD. It's also described in this link for zoloft withdrawal.


    I remember a few years ago that Paula posted her Effexor withdrawal. She also cold turkeyed. I vowed I'd never do that after reading what she went through. Sounds like you had a similar experience. I'm so sorry!

  7. Stella Johnson

    Stella Johnson Active Member

    I tried it once cold turkey a couple of years ago. I was and still am taking Lexapro. The 3rd day I felt like my brain would explode and my hands wouldn't stop shaking. I was grinding my teeth at night. It was horrible.

  8. Hound dog

    Hound dog Nana's are Beautiful


    My withdrawl was from effexor. I'll have to be horrendously depressed before considering an antidepressant again. But if I ever need another, I most certainly won't go off it cold turkey again. :faint:
  9. Suz

    Suz (the future) MRS. GERE

    Lisa, did you cold turkey Effexor, too :surprise:? I was talking about another member who hasn't posted in years who also went off. It sounds like a nightmare!

  10. TerryJ2

    TerryJ2 Well-Known Member

    You all scared me so much, I did a search online to find out exactly what you were talking about. I won't go off for about 3 more yrs, and am on the lowest dosage of Effexor... what dosages were you on?
  11. Suz

    Suz (the future) MRS. GERE

    Terry, the caution is to just be sure to wean yourself. If you go slowly when the time comes to stop taking the Effexor you should not experience these withdrawal symptoms. Your doctor and your pharmacist can help you determine how to do it slowly and effectively with minimal effect.

  12. nlg319

    nlg319 New Member

    I can't skip a day with my Effexor, and my brain does the "zip zips" as I call them to my psychiatrist. He knew EXACTLY what I was describing. It is a common side effect.
  13. susiestar

    susiestar Roll With It

    I hated effexor. I had the brain shivers the entire time I was on it. Only AD that ever did this, or anything like it. It also made me afraid to leave the house, be around people when I did leave the house, and generally make me crazy. And I hurt like the dickens.

    Going off effexor was even worse. Weaning was not enough. It was horrible.

    Abbey, something about the way prozac works helps with the withdrawal from other SSRI medications. It helped greatly when I went off effexor. Just one 20 mg dose each week did the trick.

    Are you thinking of trying another anti-depressant? sometimes starting a new one will make the withdrawal symptoms go away, or at least be more tolerable.

    Gentle hugs,

  14. bby31288

    bby31288 Active Member

    Oh yeah...been there done that with both Lexapro and Effexor. The Effexor was so bad weaning off I had to open the pill, remove five little balls. Then then next day open a new pill and remove six little pills. When going off the Lexapro I weaned down the way the doctor told me to but still experienced the brain shivers for about a month. I am back on Prozac now, which worked the best for me. I went to a new Dr. and he said it was antiquated and I should try the newer drugs...UGH. That was the worst possible thing I could have done. Good Luck. I hope it ends soon....